Colorado, 2018

Hail in Colorado, August 7, 2018

August 7, 2018 · NWS PUB · 16 events in 5 counties and zones

Severe thunderstorms produced hail the size of quarters near Colorado City, Boncarbo and Rosita, while hail the size of half dollars impacted portions of Colorado Springs. Ping pong sized hail was observed near Ellicott and Divide with golf ball hail noted near Fountain and Falcon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe thunderstorms produced hail the size of quarters near Colorado City, Boncarbo and Rosita, while hail the size of half dollars impacted portions of Colorado Springs. Ping pong sized hail was observed near Ellicott and Divide with golf ball hail noted near Fountain and Falcon. Finally, hail the size hen eggs occurred near Segundo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 7, 3:31 AM MST, 6 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 3:31 AM MST, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
431 AM MDT Tue Aug 7 2018

.SHORT TERM...(Today and tonight)
Issued at 352 AM MDT Tue Aug 7 2018

...Another round of severe thunderstorms with the potential for
Flash Flooding this afternoon and evening...

Thunderstorms still ongoing across the plains producing heavy
rainfall across southern portions of the southeast plains where
the low level jet continues to override the surface front and
realize sufficient lift to keep thunderstorm regenerating. These
will continue to pull east through early morning with a downward
trend in pops.

Upslope flow will keep plentiful low level moisture in place
across the southeast mountains and plains today.
Meanwhile...area will remain under northwest flow aloft and under
the storm track of a series of upper level disturbances. One will
be exiting eastern CO this morning...though another will be moving
in this evening and overnight. With dew points expected to remain
in the 50s to lower 60s this afternoon across the southeast
mountains and plains, surface heating will help realize 1500-2000+
J/kg of SBCape across the southeast mountains. Deep layer shears
will still be in the 40-50 kt range which will be supportive of
supercell thunderstorms capable of producing large hail, damaging
winds and intense rainfall rates. In fact, pattern looks similar
to yesterday, except the forcing with shortwaves appears to be a
little less juxtaposed with max day time heating. This may serve
to keep activity a little less widespread than yesterday. Given
the high CAPE and moisture content, have opted to put out another
Flash Flood Watch for the southeast mountains and I-25 corridor
for this afternoon through midnight. Primary concern areas will be
burn scars and urban areas...however many areas received heavy
rainfall yesterday and these areas will also be susceptible to
flash flooding should they be impacted again.

Easterly winds have penetrated into the San Luis valley resulting
in an increase in dew points early this morning. Although models
mix out this low level moisture during the afternoon...think there
will be sufficient residual moisture for at least some isolated
thunderstorms farther westward into some of the interior valleys.
Gusty winds will be more of a threat given the inverted V
soundings...but some near severe hail and locally heavy rainfall
will be possible where sufficient moisture remains pooled on the
westward edge of the moist airmass.

Tonight...00z model runs suggested another cluster of nocturnal
convection will develop across the southeast plains with focus
across Las Animas county where low level jet upglides overtop of
surface front across northeast NM. There could be another cluster
which develops across east central CO and drops
southeastward across the far eastern plains overnight. This may be
forced by the shortwave in NW flow which makes its arrival rather
late across the far eastern areas. Will maintain isolated to
scattered pops across most of the plains through the overnight
hours. -KT

.LONG TERM...(Wednesday through Monday)
Issued at 352 AM MDT Tue Aug 7 2018

The relatively wet pattern will continue into Wednesday with
upslope flow keeping 50+ dew points across the plains. Forcing for
Wednesday appears less well defined as the upper ridge nudges
eastward. This will serve to decrease the deep layer shears which
may limit storm organization some for Wednesday afternoon and
evening. Still some moderate CAPE (1000-2000 j/kg) will be
present to support another round of strong to severe thunderstorms
for the southeast mountains and adjacent plains. Heavy rainfall
potential with the risk for flash flooding on susceptible burn
scars will continue. Difficult to say if we will need another
flash flood watch this day. Certainly the risk will be there, but
greatest thunderstorm coverage may shift farther southward into NM
which may keep threat more isolated for southern CO.

Amplifying western U.S. upper high will continue to shift eastward
for Thursday and Friday which will put southern CO under more
northerly and even northeasterly flow aloft. This will keep focus
for thunderstorms farther west across the mountains with southerly
to southwesterly storm motions limiting the ability for
thunderstorms to drift into the adjacent plains. Sufficient
residual moisture will be present for a localized heavy rainfall
threat and storm motions will be slower as a result of weaker flow
aloft. So a localized flash flood threat will continue.

A drying and warming trend sets in for next weekend into early
next week with best focus for thunderstorms along the Continental
Divide. -KT

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 352 AM MDT Tue Aug 7 2018

MVFR stratus will persist across the lower eastern slopes of the
southeast mountains and upper Arkansas river valley this morning.
Pockets of MVFR cigs/vis with fog will be possible for areas which
received heavy rainfall last night. Will keep a tempo group for
fog at KCOS and KPUB though this may be a brief occurrence around
sunrise. Skies will clear this morning with another round of
thunderstorms expected to develop across the mountains during the
afternoon. KCOS and KPUB could see TSRA ad the terminals this
afternoon and evening, and if impacted by one of the stronger
storms, even some GR will be possible. Will reflect this in a
tempo group for KCOS, though may keep VCTS in for KPUB as
certainty is a little lower. Erratic gusty winds will be possible
with thunderstorm outflows for both terminals.

KALS could see some brief MVFR cigs this morning as low level
easterly surface winds have brought low level moisture westward
through the passes into the San Luis valley. Any clouds should
quickly burn off by 15z...with VFR conditions expected through the
afternoon. High based thunderstorms will be possible in the San
Luis valley by late afternoon with gusty erratic winds up to 40
kts the primary storm threat. The very isolated coverage should
limit the potential for the KALS terminal so will not put a VCTS
group into the TAFs just yet. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 1 PM MDT this afternoon through this
evening for COZ072>075-077>088-094.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...KT
Hazardous weather outlook, Aug 7, 4:08 AM MST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
508 AM MDT Tue Aug 7 2018

COZ058>089-093>099-081115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
508 AM MDT Tue Aug 7 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Plentiful moisture will remain in place across the southeast
mountains and plains today which will result in another round of
thunderstorms. These will develop across the mountains during the
afternoon and moving off into the adjacent plains during the late
afternoon and evening hours. A few storms will become severe with
large hail up to 2.5 inches in diameter, and wind gusts up to 70
mph the primary storm risks. The location at greatest risk for
severe thunderstorms today will be across the eastern slopes of
the southeast mountains and the I-25 corridor counties from El
Paso county to the New Mexico border. An isolated tornado will
also be possible, particularly south of highway 50.

Intense rainfall rates will be likely again today which may
result in flash flooding, particularly for the burn scars in the
southeast mountains such as Spring, Hayden Pass, Junkins, and
Waldo. Urban areas and locations with saturated soil conditions
from yesterday's heavy rainfall will also be prone to flash
flooding if impacted again today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms will redevelop across the mountains and
adjacent plains on Wednesday. One or two storms could become
strong to severe across the southeast mountains and plains with
large hail and damaging winds possible. Locally heavy rainfall
capable of producing flash flooding will be possible for area burn
scars once again.

Isolated to scattered thunderstorms will be possible across the
mountains for Thursday and Friday with a general drying trend
expected for the weekend into next Monday. The primary storm
threats will be lightning, brief heavy rainfall and wind gusts up
to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible this afternoon and evening across the southeast
mountains and adjacent plains.

31/31

In the hours before

Local storm report, Aug 7, 7:44 AM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
844 AM MDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             4 S COLORADO SPRINGS    38.77N 104.83W
08/06/2018  M2.75 INCH       EL PASO            CO   COCORAHS

&&
Local storm report, Aug 7, 8:00 AM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
900 AM MDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HEAVY RAIN       8 SE DELHI              37.54N 103.92W
08/07/2018  M7.70 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0848 AM     HEAVY RAIN       12 ESE DELHI            37.55N 103.83W
08/07/2018  M3.53 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0847 AM     HEAVY RAIN       6 SE TYRONE             37.39N 104.13W
08/07/2018  M1.10 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0847 AM     HEAVY RAIN       18 ESE DELHI            37.52N 103.72W
08/07/2018  M3.27 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR REPORT.

0846 AM     HEAVY RAIN       15 SE DELHI             37.49N 103.83W
08/07/2018  M3.63 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0845 AM     HEAVY RAIN       15 E MODEL              37.35N 103.96W
08/07/2018  M1.00 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

&&
Local storm report, Aug 7, 8:01 AM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
901 AM MDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HEAVY RAIN       8 SE DELHI              37.54N 103.92W
08/07/2018  M7.70 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0848 AM     HEAVY RAIN       12 ESE DELHI            37.55N 103.83W
08/07/2018  M3.53 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0847 AM     HEAVY RAIN       18 ESE DELHI            37.52N 103.72W
08/07/2018  M3.27 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR REPORT.

0847 AM     HEAVY RAIN       6 SE TYRONE             37.39N 104.13W
08/07/2018  M1.10 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0846 AM     HEAVY RAIN       15 SE DELHI             37.49N 103.83W
08/07/2018  M3.63 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0845 AM     HEAVY RAIN       15 E MODEL              37.35N 103.96W
08/07/2018  M1.00 INCH       LAS ANIMAS         CO   OTHER FEDERAL

            24 HR AMOUNT.

0730 PM     HAIL             6 E MODEL               37.34N 104.12W
08/06/2018  E1.00 INCH       LAS ANIMAS         CO   PUBLIC

0645 PM     HAIL             8 S FOUNTAIN            38.57N 104.71W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0633 PM     HEAVY RAIN       GREEN MOUNTAIN FALLS    38.94N 105.02W
08/06/2018  M0.70 INCH       EL PASO            CO   PUBLIC

            AFTERNOON RAINFALL.

0615 PM     HEAVY RAIN       3 SSW COLORADO SPRINGS  38.79N 104.85W
08/06/2018  M1.94 INCH       EL PASO            CO   PUBLIC

            STORM TOTAL PRECIPITATION.

0600 PM     HEAVY RAIN       6 NNW PETERSON AFB      38.90N 104.76W
08/06/2018  M0.58 INCH       EL PASO            CO   PUBLIC

            30 MINUTE DURATION.

0559 PM     HAIL             12 SSW AVONDALE         38.08N 104.45W
08/06/2018  M1.75 INCH       PUEBLO             CO   PUBLIC

0455 PM     HAIL             13 NE PINON             38.57N 104.44W
08/06/2018  M1.75 INCH       EL PASO            CO   PUBLIC

0408 PM     HAIL             10 ENE PUEBLO DEPOT     38.40N 104.18W
08/06/2018  M2.50 INCH       PUEBLO             CO   PUBLIC

            HOUSE WINDOWS BROKEN.

0350 PM     HAIL             4 SSW COLORADO SPRINGS  38.77N 104.86W
08/06/2018  U2.75 INCH       EL PASO            CO   BROADCAST MEDIA

            *** 8 INJ ***
            8 PEOPLE TRANSPORTED TO THE HOSPITAL FROM
            THE CHEYENNE MOUNTAIN ZOO. TIME AND HAIL
            ESTIMATED.

0324 PM     HAIL             10 NE PINON             38.54N 104.48W
08/06/2018  M3.00 INCH       EL PASO            CO   PUBLIC

0319 PM     HAIL             2 N COLORADO SPRINGS    38.85N 104.82W
08/06/2018  M1.00 INCH       EL PASO            CO   COCORAHS

0257 PM     HAIL             2 ESE SECURITY          38.74N 104.70W
08/06/2018  M4.00 INCH       EL PASO            CO   AMATEUR RADIO

0246 PM     HAIL             3 NNE FOUNTAIN          38.72N 104.70W
08/06/2018  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 NNE
            FOUNTAIN.

0244 PM     HAIL             1 WNW COLORADO SPRINGS  38.83N 104.84W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0241 PM     HAIL             9 SSW PEYTON            38.91N 104.56W
08/06/2018  M1.00 INCH       EL PASO            CO   COCORAHS

0240 PM     HAIL             1 ENE FALCON            38.94N 104.60W
08/06/2018  E1.25 INCH       EL PASO            CO   PUBLIC

            HWY 24 AND MERIDIAN.

0240 PM     HAIL             2 E FALCON              38.93N 104.59W
08/06/2018  M1.50 INCH       EL PASO            CO   AMATEUR RADIO

0238 PM     HAIL             4 NNE FALCON            38.98N 104.60W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0237 PM     HAIL             3 N FOUNTAIN            38.71N 104.69W
08/06/2018  M2.50 INCH       EL PASO            CO   COCORAHS

0234 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0232 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0231 PM     HAIL             1 NE SECURITY           38.75N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0230 PM     HAIL             2 N SECURITY            38.78N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   NWS EMPLOYEE

0230 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

0220 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  M1.00 INCH       EL PASO            CO   PUBLIC

0220 PM     HAIL             3 S COLORADO SPRINGS    38.78N 104.83W
08/06/2018  M2.75 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             2 SSW COLORADO SPRINGS  38.80N 104.84W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             3 WSW COLORADO SPRINGS  38.82N 104.88W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0216 PM     HAIL             1 ESE COLORADO SPRINGS  38.82N 104.81W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 1 ESE
            COLORADO SPRINGS.

0216 PM     HAIL             2 WSW COLORADO SPRINGS  38.82N 104.86W
08/06/2018  M2.50 INCH       EL PASO            CO   TRAINED SPOTTER

0215 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0215 PM     HAIL             2 WSW COLORADO SPRINGS  38.82N 104.86W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             1 ESE MANITOU SPRINGS   38.85N 104.90W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0200 PM     HAIL             4 S COLORADO SPRINGS    38.77N 104.83W
08/06/2018  M2.75 INCH       EL PASO            CO   COCORAHS

0130 PM     HAIL             3 WNW DIVIDE            38.96N 105.22W
08/06/2018  M1.00 INCH       TELLER             CO   TRAINED SPOTTER

&&
Local storm report, Aug 7, 8:33 AM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 AM MDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             3 S COLORADO SPRINGS    38.78N 104.83W
08/06/2018  E2.75 INCH       EL PASO            CO   COCORAHS

&&

KAM

The radar

The Pueblo radar (KPUX), 69 km away, was scanning. The volume nearest the first event began at 17:00 UTC.

Open the radar archive at this moment

Event by event

16 hail. Local standard time, as filed.

Hail, El Paso

When
August 7, 9:58 AM MST to 10:03 AM MST
Where
El Paso County, 3.5 mi N of Falcon
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.980, -104.610

Hail, Pueblo

When
August 7, 2:05 PM MST to 2:10 PM MST
Where
Pueblo County, 0.88 mi NE of Colorado City
Measured
1 in hail
Reported by
Public
Coordinates
37.940, -104.850

Hail, Las Animas

When
August 7, 2:12 PM MST to 2:17 PM MST
Where
Las Animas County, 1.3 mi WSW of Boncarbo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.210, -104.720

Hail, Teller

When
August 7, 2:19 PM MST to 2:24 PM MST
Where
Teller County, 4.18 mi N of Divide
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.000, -105.150

Hail, Pueblo

When
August 7, 3:06 PM MST to 3:11 PM MST
Where
Pueblo County, 3.55 mi ESE of Colorado City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.910, -104.800

Hail, El Paso

When
August 7, 3:10 PM MST to 3:15 PM MST
Where
El Paso County, 3.51 mi WSW of Colorado Spgs
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.810, -104.880

Hail, Las Animas

When
August 7, 3:12 PM MST to 3:17 PM MST
Where
Las Animas County, 2.75 mi W of Segundo
Measured
2 in hail
Reported by
Public
Coordinates
37.120, -104.780

Hail, Custer

When
August 7, 5:00 PM MST to 5:05 PM MST
Where
Custer County, Rosita
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.100, -105.330

Hail, Custer

When
August 7, 5:18 PM MST to 5:23 PM MST
Where
Custer County, 3.5 mi S of Rosita
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.050, -105.320

Hail, El Paso

When
August 7, 9:50 PM MST to 9:55 PM MST
Where
El Paso County, 5.6 mi NW of Ellicott
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
38.900, -104.460

Hail, El Paso

When
August 7, 9:58 PM MST to 10:03 PM MST
Where
El Paso County, 3.5 mi N of Falcon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.980, -104.610

Hail, El Paso

When
August 7, 10:00 PM MST to 10:05 PM MST
Where
El Paso County, 3.2 mi SSE of Falcon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.590

Hail, El Paso

When
August 7, 10:02 PM MST to 10:07 PM MST
Where
El Paso County, 0.88 mi NE of Falcon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.940, -104.610

Hail, El Paso

When
August 7, 10:05 PM MST to 10:10 PM MST
Where
El Paso County, 2.14 mi NNE of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.960, -104.610

Hail, El Paso

When
August 7, 10:10 PM MST to 10:15 PM MST
Where
El Paso County, 2.15 mi E of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.580

Hail, El Paso

When
August 7, 10:12 PM MST to 10:17 PM MST
Where
El Paso County, 10.86 mi SSE of Fountain
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.530, -104.640

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2018Every state in 2018This day in weather historyWarnings in Colorado, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 778870, 778871, 778872, 778873, 778874, 778875, 778876, 778877, 778878, 778879, 778880, 778881, 778882, 778883, 778884, 778885.